MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported complaint of the cool line catheter (lot # 151301) leak was confirmed during functional testing.A pinhole leak was observed from the middle of the distal balloon.The probable root cause for the reported complaint could be due to a latent material defect.The customer statement of the broken catheter could not be verified during the visual inspection as no physical damage was noted.Visual inspection of the returned catheter was performed and found no physical damage to the catheter.The blood residues were observed on the balloons and in all luered tubings.A functional leak test of the returned catheter was performed, and all lumens were flushed without resistance, except distal and medial luered ports due to blood clogged.The catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a pinhole leak was observed from the middle of the distal balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for the cool line catheter with lot # 151301.It is unknown if some amount of sterile saline entered the patient's vasculature.Seems the customer didn't use additional bags with saline but stopped procedure.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.
 
Event or Problem Description
During patient treatment, the cool line catheter (lot # 151301) was placed in the jugular vein without any issues.After 2 hours of the treatment, the user observed the blood coming from the catheter both in and out luers into the start-up kit's tubing, indicating the catheter leak.The thermogard console (sn (b)(4)) generated an air trap alarm and the console stopped.The patient treatment was stopped after removing the catheter, however, the specifics of the alternative therapy were not disclosed.After removing the catheter, the customer examined it and observed a damaged balloon.No consequences or impact to the patient.The customer stated that the catheter got broken in the patient's jugular vein, the patient hasn't deteriorated due to this incident though and a new catheter has been inserted successfully.However, the customer did not provide the details on the exact time of the observed broken catheter issue and how the patient treatment was completed.After the treatment, the console was tested with the demo suk and was confirmed as functional.No consequences or impact to the patient.See mfr 3010617000-2021-00672 for thermogard console (sn (b)(4)).
 
Additional Manufacturer Narrative
The fluid ran into the patient's vasculature is an anticipated event.No patient's effect was observed.Additional information, h10.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12156846
Report Number3010617000-2021-00593
Device Sequence Number3857126
Product Code NCX
UDI-Device Identifier00849111075060
UDI-Public00849111075060
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0654-40
Device Lot Number151301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/29/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;